Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 54, NWS Jackson, MS

June 26, 2004Ashley County, Chicot County, Arkansas; Washington County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 26, 2004, 1:45 PM CDT for Ashley County, Chicot County, Arkansas; Washington County, Mississippi. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2004, 1:45 PM CDT (18:45 UTC)
Expired
Jun 26, 2004, 3:40 PM CDT
In force
115 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Ashley County, AR, Chicot County, AR, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 172 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2004-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2004-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 261845
FFWJAN
ARC003-017-MSC151-262040-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT SAT JUN 26 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS
  CHICOT COUNTY IN SOUTHEAST ARKANSAS
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 340 PM CDT

* AT 145 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN EXTENDING FROM 
  5 MILES SOUTH OF CROSSETT TO HOLLYKNOWE.  DOPPLER RADAR 
  INDICATED HOURLY RAINFALL AMOUNTS IN EXCESS OF AN INCH 
  THROUGH MUCH OF THIS PERSISTENT LINE OF STORMS.  IN 
  ADDITION...DOPPLER RADAR INDICATED HOURLY RAINFALL AMOUNTS 
  BETWEEN 2 AND 2.5 INCHES OVER GREENVILLE.  THE LINE WAS 
  NEARLY STATIONARY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.

LAT...LON 3340 9196 3302 9208 3302 9144 3302 9092
      3312 9092 3312 9079 3354 9077 3352 9120
      3352 9134 3357 9144 3340 9146

$$

10
2 follow-up statements
000 
WGUS74 KJAN 261944
FFSJAN
ARC003-017-MSC151-262040-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CDT SAT JUN 26 2004

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR ASHLEY AND CHICOT 
COUNTIES IN ARKANSAS...AND WASHINGTON COUNTY IN MISSISSIPPI UNTIL 
340 PM CDT...

AT 244 PM CDT...WEATHER RADAR CONTINUED TO SHOW A LINE OF 
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS THE DELTA REGION OF 
SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI.  THE LINE STRETCHED 
FROM MERIDIAN ARKANSAS TO TRIBBETT MISSISSIPPI...AND REMAINED NEARLY 
STATIONARY.

DOPPLER RADAR CONTINUED TO SHOW HOURLY RAINFALL AMOUNTS BETWEEN 1 
AND 1.5 INCHES FALLING ACROSS PARTS OF ASHLEY...CHICOT...AND 
WASHINGTON COUNTIES.  BECAUSE THIS RAIN IS FALLING ON ALREADY 
SATURATED SOIL...FLASH FLOODING WILL REMAIN POSSIBLE THROUGH 340 PM.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
JACKSON.

$$

10
000 
WGUS74 KJAN 262050
FFSJAN
ARC003-017-MSC151-262145-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT SAT JUN 26 2004

...THE FLASH FLOOD WARNING FOR ASHLEY AND CHICOT COUNTIES IN 
ARKANSAS...AND WASHINGTON COUNTY MISSISSIPPI...HAS EXPIRED...

AT 350 PM CDT...WEATHER RADAR CONTINUED TO SHOW A PERSISTENT LINE OF 
SHOWERS AND THUNDERSTORMS EXTENDING FROM MERIDIAN ARKANSAS TO 
TRIBBETT MISSISSIPPI.  EVEN THOUGH THIS LINE HAS REMAINED NEARLY 
STATIONARY...HOURLY RAINFALL RATES...AS ESTIMATED BY DOPPLER 
RADAR...HAVE DIMINISHED.  FOR THIS REASON...THE FLASH FLOOD WARNING 
WAS ALLOWED TO EXPIRE.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
JACKSON.

$$

10

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 11:30 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 26, 11:30 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1130 AM CDT SAT JUN 26 2004

...AN UPDATE TO THE FORECAST WILL BE COMING...

.DISCUSSION...THE SOGGY WEATHER CONTINUES.  PLENTY OF BOUNDARIES ARE
DRAPED ACROSS THE FORECAST AREA THIS MORNING.  MY MORNING SURFACE
ANALYSIS HAS A STATIONARY FRONT EXTENDING ALONG THE U.S. HIGHWAY 82
CORRIDOR AND INTO SOUTH-CENTRAL ALABAMA.  ANOTHER BOUNDARY WAS SEEN
IN THE SURFACE WIND FIELDS JUST NORTH OF THE U.S. HIGHWAY 84
CORRIDOR.

THE VISIBLE SATELLITE IMAGERY SHOWED SOME BREAKS IN THE OVERCAST
ACROSS OUR NORTHERN COUNTIES THIS MORNING.  I EXPECT THIS TO FILL IN
THIS AFTERNOON AS SHORTWAVE ENERGY...A LITTLE INSTABILITY...AND THE
FRONT COMBINE AND ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP.

FURTHER SOUTH...A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS WAS
SEEN (MAINLY) MOVING ACROSS SOUTHEAST LOUISIANA IN AVAILABLE
SATELLITE AND RADAR IMAGERY.  ALTHOUGH IT LOOKS AS IF THIS COMPLEX
WILL LARGELY REMAIN SOUTH OF OUR AREA...I THINK THERE WILL BE ENOUGH
OF A NORTHEASTWARD COMPONENT TO ALLOW OUR SOUTHWESTERN PARISHES AND
COUNTIES TO GET MORE RAIN.

ALL THAT BEING SAID...I WILL UPDATE THE FORECAST TO LOWER TODAYS
FORECAST HIGHS (THANKS TO CLOUD COVER AND RAIN) AND RAISE RAIN
CHANCES.  EVERYONE WILL SEE RAIN CHANCES AT OR ABOVE 60 PERCENT IN
THE FIRST PERIOD...WITH THE HIGHEST RAIN CHANCES (CATEGORICAL) IN
THE SOUTHWEST.

ISC GRIDS HAVE ALREADY BEEN SENT AND POSTED TO THE INTERNET.  AN
UPDATED TEXT FORECAST WILL BE ISSUED BEFORE NOON.
&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

BUTTS
Hazardous weather outlook, Jun 26, 5:00 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
500 AM CDT SAT JUN 26 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271000-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
500 AM CDT SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
THUNDERSTORMS WILL BE SCATTERED ACROSS THE OUTLOOK AREA
TODAY...AND A FEW OF THE STORMS WILL BECOME STRONG WITH WIND
GUSTS UP TO 45 MPH.

A VERY MOIST AIRMASS REMAINS OVER THE REGION AHEAD OF A
PERSISTENT LOW PRESSURE TROUGH OVER TEXAS. THERE WILL BE ENOUGH
SUNSHINE TODAY TO  SUFFICIENTLY DESTABILIZE THE AIR TO PRODUCE
THUNDERSTORMS. STRONGER MID LEVEL WIND FIELDS WILL  SUPPORT
ORGANIZED THUNDERSTORM DEVELOPMENT AND A FEW STRONG STORMS.

...FLOODING...
LOCALLY HEAVY RAINFALL WILL OCCUR TODAY AND TONIGHT OVER PORTIONS
OF THE OUTLOOK AREA. A VERY MOIST AIRMASS AND SLOW MOVING
THUNDERSTORMS WILL PROMOTE LOCALLLY EXCESSIVE RAINFALL AMOUNTS OF
UP TO THREE INCHES PER HOUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...DAYS TWO AND THREE...SUNDAY AND MONDAY...
THE WET PATTERN WILL CONTINUE SUNDAY INTO MONDAY AS THE TROUGH
OVER TEXAS FINALLY LIFTS OUT AND MOVES EAST ACROSS THE LOWER
MISSISSIPPI VALLEY REGION. MORE THUNDERSTORMS WITH HEAVY RAINFALL
AND SOME FLOODING WILL BE  POSSIBLE.

...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:58 PM CDTFlash Flood WarningJANHolmes, Humphreys, Sunflower117 min

Nearby

Flash Flood Warnings in Arkansas, 2004Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.